Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Study of an inclined, segmented cantilever with tip load

Authors: C. Y. Wang and Q. Du
Journal: Quart. Appl. Math. 53 (1995), 81-93
MSC: Primary 73K05; Secondary 39A10, 73H05, 73V99
DOI: https://doi.org/10.1090/qam/1315449
MathSciNet review: MR1315449
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The problem of a tip-loaded $ N$-segment cantilever with torsion springs at the joints is formulated through nonlinear difference equations. The solutions are obtained by both numerical and perturbation methods. As the base is rotated the cantilever shows nonlinear behavior such as nonuniqueness, hysteresis, and catastrophic changes. A stability criterion is proposed.

References [Enhancements On Off] (What's this?)

  • [1] R. E. Mickens, Difference Equations, 2nd ed., Van Nostrand, New York, 1990
  • [2] J. G. Croll and A. C. Walker, Elements of Structural Stability, Wiley, New York, 1972
  • [3] H. F. Weinberger, Variational Methods for Eigenvalue Approximation, SIAM, Philadelphia, 1974
  • [4] G. J. Simitses, Elastic Stability of Structures, Prentice Hall, Englewood Cliffs, New Jersey, 1976
  • [5] S. P. Timoshenko and J. M. Gere, Theory of Elastic Stability, McGraw-Hill, New York, 1961
  • [6] C. Y. Wang, Large deflections of an inclined cantilever with an end load, Internat J. Non-Linear Mech. 16, 155-164 (1981)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73K05, 39A10, 73H05, 73V99

Retrieve articles in all journals with MSC: 73K05, 39A10, 73H05, 73V99

Additional Information

DOI: https://doi.org/10.1090/qam/1315449
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society